Okay, a bit of history. I suffered really bad with postpartum anxiety and insomnia, panic, in 2007-2008. After trying a few other SSRIs that increased my anxiety to intolerable levels, I stuck it out on zoloft and it eventually worked great at 50mg. I also was taking xanax for a while during this time to counteract panic attacks, but only once every 2-3 days until the zoloft started working. I was also taking 25 mg trazodone to sleep and this combo worked great for a year. After I stabilized I didn't need a benzo for a whole year. Anyway, I tapered off everything thinking it was just post partum hormones causing all the trouble, but less than 5 months later, symptoms came back. Not sleeping and having nightly panic attacks about not sleeping. I went back on the zoloft but this time the increase in anxiety was crazy. I had to cut down to 12.5 mg for a week, and now have been on 25 mg for a week, with the goal of starting 50 mg next week. My dr. switched me to klonopin to deal with helping me sleep and avoid the nightly panic attacks. I am starting to feel the zoloft help a little bit and have only had to take the klonopin every other night or so at .5 mg. My question is: is it safe to just not take it if I don't feel panic? I know these drugs need to be tapered and I wasn't sure at what point do I need to do a taper rather than just try not taking it? For example, when i up my dose to 50mg if I end up having to take it every night for a week, then do I need to taper down to avoid withdrawal effects or can I just stop taking it if I feel better? I am hoping to get to the point where my symptoms are managed by the zoloft and trazodone alone again- but it seems to be taking a while. I am trying to be patient. Any input would be appreciated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.